| Model Number |
44406 |
| Medical Device Problem Code |
Inaccurate Flow Rate (1249)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
11/02/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was that during the procedure, fluid such as cerebrospinal fluid (csf) did not drain smoothly when pumping was performed using csf and saline.Therefore, the use of the devices were discontinued.Per the physician, the flow back from the reservoir was slow and discharge of the csf could not be observed.As further difficulties were expected in checking the device operation once they were placed subcutaneously, the use of the devices were discontinued.After implanting a part of the lumbar catheter in the patient, a backup lumbar peritoneal (lp) shunt was unpacked and connected with the lumbar catheter and lp valve, and further connected with the lp shunt.It was noted that the proximal edge of the lumbar catheter had remained inside the patient's body.The distal edge was explanted.
Additional Manufacturer Narrative
Approximately 69 cm of the lumbar catheter was returned.No anomalies were observed.All catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.